MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Codes Noise, Audible (3273); Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Scar Tissue (2060); Hyperpigmentation (4837)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip was given to the patient by the provider and is unavailable for evaluation.The data log from the event has been requested to be returned.The investigation is ongoing.
 
Event or Problem Description
A user facility reported that a patient experienced burns on their forehead along the hairline during a thermage flx treatment of the face and neck.It was observed during the procedure there were several minor burn areas on the forehead along the hairline.The forehead was cleansed, and silver sulfadiazine was applied to the affected areas.During the treatment, the clinic reported hearing a crackling sound.The system showed an error code of ec78c and displayed a warning that the tip was too warm.Solta medical branded cryogen and a ¿sufficient¿ amount of coupling fluid was used with the highest level of treatment at 2.0.This was the first time the treatment tip was used on a patient.It was inspected prior to use and throughout the procedure every time a ¿crackling sound¿ was heard.No discrepancies on the tip were found before or during the treatment.The treatment tip was not retained for evaluation.The patient had received skinbooster and picoplus laser treatment to the same symptom area within 90 days of the procedure date.No other treatments were performed in the same symptom area on the procedure date.A solta medical reviewer examined a photo taken three days post-procedure which showed multiple burns and crusting on the patient¿s forehead.The patient¿s status twelve days post-procedure was that the wounds had healed.An updated photo from this date was provided and examined by the solta medical reviewer.The photo showed the crusting has recovered, however, there is scar formation and post inflammatory hyperpigmentation.
 
Additional Manufacturer Narrative
The data log from the event was evaluated and several errors had occurred during treatment including; ec485-tip too cold, ec785-tip lifted prematurely, ec78b-tip force low, and the reported ec78c-tip too warm.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the system and handpiece performed as expected.Review of the errors indicated possible technique issues that could lead to inadequate cooling.The data log confirmed the customer¿s account of "tip too warm" errors occurring during the treatment.If a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.This condition presents no patient risk.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.According to the thermage flx user manual, burns and hyperpigmentation known possible side effects during a thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the available information, no causal factors can be determined and no conclusions can be drawn.No corrective action is necessary at this time.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21608910
Report Number3011423170-2025-00257
Device Sequence Number18351085
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale